Whenever the rainbow appears in the clouds, I will see it and remember the everlasting covenant between God and all living creatures of every kind on the earth." Genesis 9:13

Monday, December 31, 2007

Ugh

The last 4 months I've had to undergo a big attitude change. After years of treatments that only partly worked and which gave me all kinds of yucky side effects I had thought there were things that I absolutely wouldn't accept. Like another 20 lbs, for example. We chose Seroquel over Zyprexa to reduce the chances of weight gain, but unfortunately I gained weight. I think it's got a lot to do with my thyroid swearing at me for not producing adequate hormones, but regardless, I've gained a lot of weight.

Since I go back to work next week I need to buy scrubs. I knew my shirts weren't going to fit. My pants, however, I thought would be ok because they are drawstring and have always been somewhat large. No go. I'm ordering pants to go with my shirts.

I feel like warning people at work that I've gained weight. I know people will talk about me when I show up anyway, but showing up with all this weight gain and some serious tremors make me pretty self-conscious. Having all new scrubs will add to this because scrubs last forever and we just don't usually replace all at once.

I am trying to be mature. Crying and anger are not going to change this. But it still isn't my favorite thing.

2 comments:

therapydoc said...

Hang in there. It can't be fun and you're going great. I hope this is a good year for you.

Emilija said...

I think it is wonderful that you are going back to work! I wish I could help you with the body-image thing. After I gained a lot on zyprexa, I was extremely self-conscious for quite some time. I even skipped a wedding. But time does help, that is all I can say. And it really doesn't matter what other people think. As long as they think that you are a good OT- that's what matters at work.